Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS JSJ
NWS JSJ issued this flash flood warning at May 7, 2001, 11:12 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2001, 11:12 PM CDT (04:12 UTC)
- Expired
- May 8, 2001, 6:00 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 080412
FFWJSJ
VIC010-080700-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1212 AM AST TUE MAY 8 2001
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED
* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
ST CROIX
* UNTIL 300 AM AST TUESDAY MORNING
* AT 1200 AM AST...DOPPLER RADAR AND SATELLITE IMAGES SHOWED
NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WITH TORRENTIAL RAIN
JUST WEST OF ST CROIX MOVING EAST AT 10 TO 15 MPH. THIS ACTIVITY
WILL CONTINUE MOVING OVER THE ISLAND OF ST CROIX AT LEAST THROUGH
300 AM TUESDAY MORNING. DUE TO RECENT RAINFALL...THE GROUND
ACROSS THE ISLAND REMAINS SATURATED AND ANY ADDITIONAL HEAVY
RAINFALL WILL CAUSE MORE FLASH FLOODING. THEREFORE...A FLASH FLOOD
WARNING HAS BEEN EXTENDED FOR ST CROIX AT LEAST THROUGH 300 AM.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS THREATEN YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. FOLLOW
INSTRUCTIONS FROM LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
ROCHEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 7, 7:30 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 7, 7:30 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
830 PM AST MON MAY 6 2001
A NEARLY STATIONARY FRONT JUST SOUTH OF PUERTO RICO EXTENDS EAST
NORTHEAST ACROSS ST CROIX AND THE ADJACENT COASTAL WATERS...WILL
CONTINUE PRODUCING NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE
U.S. VIRGIN ISLANDS TONIGHT. A FLASH FLOOD WATCH CONTINUES FOR THE
U.S. VIRGIN ISLANDS THROUGH 11 PM TONIGHT...AND WILL PROBABLY BE
EXTENDED UNTIL 400 AM TUESDAY MORNING LATER ON.
WILL MAKE MINOR CHANGES TO THE FIRST TWO PERIODS TO INCREASE SHOWERS
AND THUNDERSTORMS FOR THE USVI...AND DO THE OPPOSITE TO THE WEST
HALF OF PUERTO RICO.
EQUIPMENT: NO PROBLEMS AT THIS TIME.
.SJU...
.PR...NONE.
.VI...FFA VIZALL TIL 06Z.
ROCHE
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITES AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).
OR
HTTP://WWW.UPR.CLU.EDU/NWS (ALL LOWER CASE).The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:05 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.